Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for nausea and vertigo

Hi I have symptoms of mineres. I don t get full vertigo ever but I get the fullness, pressure and ringing. Sometimes I get terrible sharp stabbing pains in my ears as well. These sometimes last for DAYS. I have not had any problems for about three years and just had a flare up yesterday. I have some nausea although I don t feel dizzy. I know I should be eating to counter some of these effects but now it s hard with the nausea. Is it normal for my symptoms to last for three/four days at a time? I ve heard mineres attacks can only last up to x24 hours( but that s with vertigo which I ve never had)?? I ve also noticed the pains are now in both ears as opposed to four years ago it was only in my left!
Mon, 23 Feb 2015
Report Abuse
ENT Specialist 's  Response
first it is very important to differentiate between vertigo and dysequilibrium. first one is a rotatory sensation whereas second one is a kind of imbalance. two of them should not be confused. i am saying this because pain in ear is not a typical faeture of meniere's. if you are sure, you have vertigo, hearing loss also forms an important symptom which i could not find in your description. fullness pressure and ringing sensation are very common and non specific symptoms.
i would suggest that first get a pure tone audiometry done, if we get sensory neural loss, we may think of meniere's. else meet a neurologist, vertigenous migraine should be ruled out.
If meniere,s diagnosis becomes confirmed, low salt diet should be the first step, a diuretic can be started, apart from symptomatic treatment like betahistine
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I began having a Menniere s disease event several days ago, which escalated yesterday into nausea,vomiting and being unable to stand upright. I...